MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGT3420
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/22/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the instructions for use (ifu) for the gore® tag® thoracic endoprosthesis; adverse events that may occur include, but are not limited to include: endoleak.A review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2010, this patient underwent endovascular treatment for a thoracic aortic aneurysm and two gore® tag® thoracic endoprostheses were implanted.Intraoperatively, a type iii endoleak from the overlap junction of the two devices was observed.No additional treatment was performed as the leak was thought to be a delay leak.On (b)(6) 2016, the patient underwent treatment for an abdominal aortic aneurysm and was implanted with gore excluder® aaa endoprostheses, with placement of a non-gore bare metal stent within the left external iliac artery.Additionally, bypass of the left internal iliac artery and the left external iliac artery was performed.On unknown date in 2016, a new aneurysm within the aortic arch was identified.On (b)(6) 2016, the patient underwent reintervention and an additional conformable gore® tag® thoracic endoprosthesis was implanted just distal to the left common carotid artery and the left subclavian artery was embolized with vascular plugs to treat the aortic arch aneurysm.The patient tolerated the procedure with no evidence of endoleak.On unknown date, enlargement (amount unknown) of the arch aneurysm was reported to be caused by an unknown type of endoleak.On (b)(6) 2018, the patient underwent reintervention and intraoperative imaging identified a type iiib endoleak from the fabric of the distal endoprosthesis originally implanted.An additional conformable gore tag® thoracic endoprosthesis was implanted to cover the suspected damaged section of the fabric.A relay stent graft was also implanted proximally to provide additional coverage.Final angiography showed the type iiib endoleak had resolved.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional investigation determined no product problem or deficiency caused or contributed to an adverse event/incident for the patient associated with this device; the initial medwatch and any supplemental report submitted under manufacturer report number 2017233-2019-00022 was submitted in error, and is hereby retracted.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8241261
Report Number2017233-2019-00022
Device Sequence Number16539840
Product Code MIH
UDI-Device Identifier00733132613656
UDI-Public00733132613656
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Catalogue NumberTGT3420
Device Lot Number7160428
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age71 YR